Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

High BP, uric acid concentration in blood plasma. Used repace H, lorsartan. Will I be okay?

I have used Repace H (losartan 50 mg + hydrochlorothiazide 12.5 mg) for 1 year as initial dose for high blood pressure. In recent days, my uric acid concetration in blood plasma was 7,3 mg/dl and I feel pain in my knee and fingers (but I don not have GOUT symptoms). I am female, 50 years old, do not have any other diseases except Tricuspid Regurgitation (2/4). I knew that hydrocholorothiazide can cause high uric acid in blood and can develop to GOUT symptoms. Now I want to use lorsartan 50 mg only to reduce the affect of hydrochlorothiazide and I will check my blood pressure everyday to adjust the dose. Is it possible for me to do so. Thank you very much in advance for your advice.
Asked On : Sun, 7 Apr 2013
Answers:  2 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

Welcome to HCM,

After going through your history, recently you have hyperuricemia as you are Hypertensive and taking Losartan and Hydrochlorothiazide.
Thizide can increase Uric acid slightly you can withhold this drug and keep your blood pressure under control with Losartan if required dose can be increased with consultation of your Physician.
Your joint pain may not be Gout knee pain could be due to Osteo-arthritis.
You can reduce animal protein in diet and high purines diet and repeat your Uric acid level after 3 -4 weeks.If it is related to HCZ it will come to normal level and in the meantime take care of your diet and monitor your blood pressure, also take less salt

If your Acid is still high or increase drugs like Allopurinol may be added to your prescription by your Physician,

Take care

Good Luck
Answered: Sun, 7 Apr 2013
I find this answer helpful

 1 user finds this helpful

  User's Response
Hi you are spot on. Hydrochlorthiazide is known to cause hyperuricemia that is raised uric acid level. Once you have this problem now without symptoms best option is to take plain losartan and if BP is not controlled either dose of losartan can be increased or another class anti hypertensive can be added. For your elevated uricacid if there is no troublesome symptoms you can wait and repeat the test after 6 weeks of stopping hydrochlorthiazide. If symptomatic or persistently elevated then only it requires treatment . Take care.
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor